MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.0MM CANNULATED DRILL BIT LARGE QC/190MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.0MM CANNULATED DRILL BIT LARGE QC/190MM; BIT,DRILL
Model Number 360.05
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date that during insertion of an unknown nail into the patient's humerus on (b)(6) 2020, the large cannulated drill bit would not go over the unknown guide pin.Upon checking, the tip or the reported drill bit looked to be damaged in a way that the guide pin could not go through it.The surgeon had to use another instrument to complete the case.The procedure was successfully completed with five (5) minutes surgical delay.There was no patient consequence reported.Concomitant device reported: unknown guide pin (part # unknown, lot # unknown, quantity 1), unknown nail (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: 360.05, synthes lot number: u325939, supplier lot number: u325939, manufacturing site: synthes monument, release to warehouse date: march 7, 2019, supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: 10.0mm cannulated drill bit large qc/190mm was received at us customer (cq).Upon visual inspection at cq, it is observed that the most distal tip of the drill bit was slightly deformed.The rest of the device shows minimal wear consistent with the device use which would not contribute to the complaint condition.Defect identified/ device failure? yes.Functional test: functional testing of the received device was not performed at cq as the device was received by itself.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: dimensional inspection of the relevant features of the received device cannot be performed at cq due to post manufacturing damage.Document/ specification review: the following drawing(s) was reviewed; 10.0mm dia cannulated drill w/large quick coupling no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.The deformed tip might have caused the reported unable to assemble condition.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as the most distal tip of the drill bit was slightly deformed.The deformed tip might have caused the reported unable to assemble condition.While a definitive root cause cannot be determined, it is possible that the drill bit tip might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.0MM CANNULATED DRILL BIT LARGE QC/190MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9959056
Report Number2939274-2020-01822
Device Sequence Number2900714
Product Code HTW
UDI-Device Identifier10886982197368
UDI-Public(01)10886982197368
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number360.05
Device Catalogue Number360.05
Device Lot NumberU325939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM CANNULATED DRILL BIT LARGE QC/190MM; UNK - GUIDE PIN; UNK - GUIDE PIN; UNK - NAILS; UNK - NAILS
Patient Age49 YR